Alert archive / New Mexico / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 2, 2001, 2:05 PM MDT for Luna County, New Mexico. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2001, 2:05 PM MDT (20:05 UTC)
- Expired
- Aug 2, 2001, 3:30 PM MDT
- In force
- 85 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Luna County, NM
The radar
The El Paso radar (KEPZ), 99 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 022012 FFWEPZ NMC029-022100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 205 PM MDT THU AUG 2 2001 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... LUNA COUNTY IN NEW MEXICO INCLUDING THE CITY OF DEMING * UNTIL 330 PM MDT AT 2 PM MDT A CLUSTER OF VERY STRONG THUNDERSTORMS CONTINUED MOVING TO THE NORTHWEST ACROSS LUNA COUNTY NEW MEXICO. WEATHER SPOTTERS HAVE REPORTED VERY HEAVY RAIN SOUTHWEST OF DEMING NEW MEXICO WITH FLOODING ALONG HIGHWAY 180. WEATHER RADAR HAS INDICATED RAINFALL AMOUNTS OF 2 INCHES ON ROUTE I 10 JUST WEST OF DEMING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AND DROP MORE HEAVY RAINFALL THROUGH THE NEXT HOUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3256 10733 3181 10731 3182 10812 3246 10817
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:32 AM MDT, 11 hours 33 minutes earlier.
Area forecast discussion, Aug 2, 2:32 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 232 AM MDT THU AUG 2 2001 SYNOPSIS... HIGH PRESSURE ALOFT CENTERED OVER THE SOUTHERN PLAINS WILL PERSIST THROUGH SATURDAY BEFORE DRIFTING OVER THE CENTRAL ROCKIES ON SUNDAY AND MONDAY. DRIER EAST FLOW OVER THE AREA WILL BE THE MAIN RESULT OF THIS PATTERN WITH SMALL DISTURBANCES IN THIS FLOW GIVING THE BORDERLAND AREA A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE WEEKEND. TEMPERATURES WILL WARM BACK TO NORMAL OR A LITTLE ABOVE NORMAL INTO THE WEEKEND. DISCUSSION... UPPER LOW NOW INTO NORTHERN NEW MEXICO AND NOT A PLAYER IN OUR WEATHER. UPPER HIGH OVER THE SOUTHER PLAINS WITH RIDGE EXTENDING DOWN ACROSS THE BIG BEND AND TOWARD THE SOUTHERN GULF OF CALIFORNIA. RIDGE WILL CONTINUE MOVING UP TO CWA AS UPPER LOW EXITS NORTHWARD. DECENT VORT MAX OVER SOUTHEAST TEXAS SHOULD STAY WELL SOUTH OF AREA TODAY. MODELS ALL SHOW RIDGE OVER AREA BY THIS AFTERNOON. THIS SHOULD INHIBIT CONVECTION SOME. ALSO CONV PARAMETERS ARE NOT TOO EXCITING FOR THIS AFTERNOON. THETA-E MIN IS OVER MUCH OF THE AREA AND MODELS NOT SHOWING MUCH IF ANY LOW LEVEL CONVERGENCE. WILL KEEP LOW POPS IN EVERYWHERE...BUT MOUNTAINS PROBABLY ONLY PLACE WHERE THUNDERSTORMS A DECENT BET TODAY. FRIDAY AND SATURDAY LOOK A BIT BETTER AS WEAK SHORT WAVES MOVE ACROSS THE AREA FROM TEXAS AND CAPE/THETA-E MAX VALUES ARE CENTERED OVER THE AREA AGAIN. SUNDAY THROUGH TUESDAY...JUST SLIGHT CHANCE OF TSTMS AS EASTERLIES LOOK PRETTY QUIET. MRF DOES BRING GULF OF MEXICO FEATURE INTO AREA ON WEDNESDAY. COULD BE SIGNIFICANTLY COOLER WITH MORE WIDESPREAD SHOWERS...BUT WILL NOT HIT TOO HARD AT THIS POINT IN TIME. EL PASO UB 96/ 71/ 95/ 72/ 94 01121 LAS CRUCES UB 95/ 65/ 94/ 66/ 93 01121 ALAMOGORDO UB 94/ 66/ 93/ 67/ 92 11121 CLOUDCROFT BB 71/ 47/ 70/ 48/ 70 21222 TRUTH OR CONSEQUENCES UB 92/ 65/ 91/ 66/ 91 11121 SILVER CITY BB 87/ 60/ 86/ 61/ 86 12222 DEMING UB 95/ 64/ 96/ 65/ 95 01121 LORDSBURG UB 94/ 62/ 96/ 64/ 95 11121 SIERRA BLANCA UB 93/ 65/ 92/ 66/ 91 01121 .EBLP...NONE 17 HEFNER N
In the hours before
Special weather statement, Aug 2, 1:49 PM MDT, 16 minutes before
NMZ022-031-022100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 149 PM MDT THU AUG 2 2001 ...STRONG THUNDERSTORMS OVER SOUTHWESTERN NEW MEXICO... AT 145 PM A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING INTO LUNA COUNTY AND SOUTHEASTERN GRANT COUNTY IN SOUTHWESTERN NEW MEXICO. THE STORMS ARE EXPECTED TO BE OVER OR NEAR THE CITIES AND TOWNS OF DEMING...GAGE...COLUMBUS...FAYWOOD...AND HURLEY BETWEEN NOW AND 3 PM THIS AFTERNOON. THE THUNDERSTORMS WILL PRODUCE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAINFALLS. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER IN A STRONG BUILDING AND AVOID GOING OUT OF DxOORS. THE HEAVY RAINS MAY CAUSE FLOODING OF SMALLER STREAMS AND ARROYOS AND PERSONS TRAVELING MUST REMEMBER NEVER TO DRIVE OR WALK ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND FIND ALTERNATE ROUTES OF TRAVEL.
Nearby
Flash Flood Warnings in New Mexico, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.